News

Some Longtime Marijuana Smokers Are Showing Up At the Doctor’s Office With An Unusual Illness!

Increased marijuana use has been reported by the National Institutes of Health, which is probably not news to anyone. For instance, by 2021, 43% of young adults had admitted to using the service. In recent years, however, long-term users have begun to exhibit signs of a hitherto uncommon medical ailment.

With cannabis becoming more widely available and accepted, there has been an alarming increase in the prevalence of several potentially disabling adverse effects. According to Dr. Borislav Stoev, the head of the emergency department at Saint Peter’s University Hospital, “a lot of patients presenting with nausea, vomiting, abdominal pain, and that’s associated to heavy use and frequently long-term use.”

Cannabinoid Hyperemesis Syndrome (CHS) is a syndrome that can affect severe and chronic cannabis users of any age. This disease “was previously one of those incredibly unusual conditions and you’re seeing this quite a bit today,” Dr. Nidhi Kumar of CBS2 stated.

“There is obviously a much more general use of marijuana and cannabinoids, and all the varied products currently accessible, including edibles, are adding to that,” Stoev said. According to Stoev, the effects of ingestible forms of marijuana are delayed and can occasionally lead to unintentional usage.

He claims that not all strains of cannabis or amounts of cannabis will cause this disease. “Perhaps some examples of this existed before, but their identification was impossible since nobody knew what it was. We should therefore be able to observe it with much greater frequency now, “In his words.

Vice president of the Cannabis Association of New York Andrew Rosner has speculated that as cannabis becomes more socially acceptable, patients will be more forthcoming about their use to their doctors. Rosner remarked that the new window of opportunity presents itself as a chance to teach people about safe practices and to explain what hyperemesis is and how it may be avoided.

Stoev claims that patients with severe cases of nausea and vomiting had exhaustive gastrointestinal workups without success since doctors were unaware of the patient’s cannabis use. It’s possible to shred your esophagus and bleed if you throw up repeatedly for a long period of time, as Stoev put it.

Anti-psychotic drugs like Haloperidol, rather than conventional anti-nausea medications, are what Stoev recommends for treatment. It relieves some of these uncomfortable signs by acting on the body’s cannabinoid receptors directly.

In many cases, “we can get them home with the correct instructions and have them under control in the ER,” Stoev added. “If there is an increase in the number of these instances, it may possibly be because individuals are more comfortable going to ERs today because cannabis is legalized,” Rosner added.

But experts stress the need of seeking medical attention if you or someone you care about exhibits these or other symptoms. “When in doubt, assume they are ill and act accordingly. Sure, you should dial the emergency number and look for assistance, “Stoev declared.

Avatar

Sheela Sharma

About Author

Sheela is a skilled and experienced writer with a deep passion for all things related to the CBD industry. She enjoys writing everything related to CBD and Marijuana. When she isn't writing she likes to watch tv series and listen to podcasts.

Leave a comment

Your email address will not be published. Required fields are marked *

You may also like

News

‘All this silliness’ - UK cannabis chocolate bar case dropped

A couple who faced drug charges over cannabis-laced chocolate bars have had the case against them dropped. Prosecutors said they
News

Testing lab shut down over contaminated weed

A cannabis testing lab in Las Vegas has been shut down after it approved products with unacceptable levels of mould,